Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 15, 2014, 4:18 PM EDT. It took effect at May 15, 2014, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2014, 4:18 PM EDT (20:18 UTC)
- In effect from
- May 15, 2014, 8:00 PM EDT
- Expired
- May 16, 2014, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
922 WHUS42 KMHX 152018 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 418 PM EDT THU MAY 15 2014 ...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK... .LARGE SOUTHEAST SWELLS OF 4 TO 8 FEET WILL RESULT IN DANGEROUS SHORE BREAK AND FREQUENT RIP CURRENTS. NCZ095-098-103-104-160830- /O.NEW.KMHX.BH.S.0003.140516T0000Z-140517T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 418 PM EDT THU MAY 15 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK * LOCATION...ALL AREA BEACHES * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3 AM AND 3 PM. * SURF HEIGHT...4 TO 6 FEET ALONG THE NORTHERN OUTER BANKS...5 TO 8 FEET ALONG THE CENTRAL AND SOUTHERN OUTER BANKS AND 4 TO 6 FEET ALONG THE SOUTHERN BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
2 follow-up statements
794 WHUS42 KMHX 160636 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 236 AM EDT FRI MAY 16 2014 ...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK... .LARGE SOUTHEAST SWELLS OF 4 TO 6 FEET WITH LOCALLY HIGHER VALUES WILL RESULT IN DANGEROUS SHORE BREAK AND FREQUENT RIP CURRENTS. NCZ095-098-103-104-161845- /O.CON.KMHX.BH.S.0003.000000T0000Z-140517T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 236 AM EDT FRI MAY 16 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK * LOCATION...ALL AREA BEACHES * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3 PM. * SURF HEIGHT...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
544 WHUS42 KMHX 161441 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1041 AM EDT FRI MAY 16 2014 ...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK... .LARGE SOUTHEAST SWELLS OF 4 TO 7 FEET WITH LOCALLY HIGHER VALUES WILL RESULT IN DANGEROUS SHORE BREAK AND FREQUENT RIP CURRENTS. NCZ095-098-103-104-170000- /O.CON.KMHX.BH.S.0003.000000T0000Z-140517T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1041 AM EDT FRI MAY 16 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK * LOCATION...ALL AREA BEACHES * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 3 PM. * SURF HEIGHT...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 15, 2:55 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 15, 2:55 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
255 PM EDT THU MAY 15 2014
.SYNOPSIS...
STRONG COLD FRONT WILL MOVE ACROSS EASTERN NORTH CAROLINA TONIGHT
AND FRIDAY. HIGH PRESSURE WILL BUILD IN FRIDAY NIGHT AND REMAIN OVER
THE AREA THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /TONIGHT/...
AS OF 214 PM THU...ACTIVE WEATHER EXPECTED TONIGHT AS UPPER RIDGE IS
SHUNTED OUT OF THE AREA BY APPROACHING STRONG UPPER TROUGH.
ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. MODELS IN
GENERALLY GOOD AGREEMENT ON BRINGING THIS FRONT TO NEAR THE COAST
AROUND SUNRISE. MEAN FLOW IS MAKING THE SHOWERS MOVE NORTHERLY. PWS
AROUND 1.60 INCHES FOR MUCH OF EASTERN NORTH CAROLINA TONIGHT...AND
EXPECTED TO INCREASE TO NEAR 2 INCHES BY AROUND MIDNIGHT. WITH SLOW
MOVEMENT...TRAINING CELLS...AND HIGH PWS...MINOR FLOODING MAY BE AN
ISSUE OVERNIGHT IN LOW LYING AREAS. FORECAST SOUNDINGS SHOWING NOT
MUCH DIRECTIONAL OR SPEED SHEAR. WIND JUST OFF THE SURFACE
APPROACHING 40 KNOTS SO STRONG WINDS ASSOCIATED WITH THE STORMS ARE
POSSIBLE. WILL LOSE INSTABILITY...SO THREAT OF SEVERE WEATHER WILL
DIMINISH DURING THE EVENING HOURS.
&&
.SHORT TERM /FRIDAY/...
AS OF 245 PM THU...MODELS IN GENERAL AGREEMENT IN BRINGING FRONT TO
THE COAST AROUND SUNRISE ON FRIDAY. MOST MODELS ARE HOLDING ON TO
THE PRECIP TIL AT LEAST EARLY AFTERNOON WITH DRYING FROM WEST TO
EAST DURING THE AFTERNOON. DESPITE WESTERLY FLOW WILL SEE COOLER
TEMPERATURES ON FRIDAY IN THE NORTHWESTERLY FLOW BEHIND THE FRONT.
FORECAST SOUNDINGS SHOWING MUCH DRIER ATMOSPHERE BY LATE AFTERNOON.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 200 PM THURSDAY...PRECIP SHOULD BE MOSTLY OFFSHORE AROUND 00Z
FRI...THEN HIGH PRES BUILDS BEHIND THE COLD FRONT WITH COOLER AND
DRIER AIR WORKING INTO THE AREA. HIGHS OVER THE WEEKEND WILL
GENERALLY BE IN THE 70S WITH LOWS IN THE 50S. GFS SHOWS SOME QPF
OVER SOUTHERN SECTIONS OF THE CWA SUNDAY AND SUNDAY NIGHT AS A WEAK
WAVE OF LOW PRESSURE FORMS ALONG THE STALLED FRONTAL BOUNDARY AND A
SHTWV TROF PASSES THROUGH. A NORTHWEST UPPER LEVEL FLOW ENSUES EARLY
MON AND TUE WITH DRY AND MILD WEATHER. SHORTWAVE ENERGY MAY BRING
SOME CONVECTION BACK INTO THE PICTURE AFTER MID WEEK AND WILL
INCLUDE LOW POPS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 106 PM THU...VFR CONDITIONS ACROSS THE AREA THIS EARLY
AFTERNOON. STRONG COLD FRONT OVER WESTERN NORTH CAROLINA. ASSOCIATED
AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS APPROACHING AREA TAFS
WITH LOWERING CIGS AND VIS. MVFR WILL BE COMMON DURING THE LATE
AFTERNOON AND EVENING HOURS WITH ISOLATED IFR. CONDITIONS WILL
WORSEN IN THE LATE EVENING WITH MORE IFR CONDITIONS EXPECTED. TIMING
OF THE EXIT OF THIS SYSTEM IS DIFFICULT...BUT SHOULD SEE MVFR
RETURNING BY LATE MORNING ON FRIDAY.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 200 PM THURSDAY...VFR CONDS EXPECTED FRIDAY NIGHT WILL
CONTINUE THROUGH TUE WITH COOL DRY AIR PREVAILING.
&&
.MARINE...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 253 PM THU...SOUTH SOUTHEASTERLY FLOW OVER THE WATERS AROUND
15 KTS WITH SEAS 3 TO 5 FEET WILL START THE FORECAST PERIOD THIS
EVENING. APPROACHING COLD FRONT WILL TIGHTEN GRADIENT OVER THE
COASTAL WATERS THIS EVENING...WITH SPEEDS AND SEAS REACHING SMALL
CRAFTA ADVISORY CRITERIA OVER MUCH OF THE WATERS AROUND SUNSET. SEAS
COULD REACH AS HIGH AS 9 FEET OVER THE CENTRAL OUTER WATERS BY
SUNRISE AS THE FRONT APPROACHES CLOSER TO THE WATERS THROUGH THE
NIGHT. FRONT WILL MOVE SLOWLY THROUGH THE WATERS DURING THE DAY.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 200 PM WEDNESDAY...NO SIG CHANGES TO MARINE FCST. AS FRONT
MOVES OFFSHORE FRIDAY NIGHT...SEAS 7 TO 10 FT GRADUALLY SUBSIDE TO
THE 5 TO 7 FOOT RANGE. WINDS DIMINISH BEHIND THE COLD FRONT FRIDAY
NIGHT AND SATURDAY AS WINDS GRADUALLY BECOME NORTHERLY BUT SEAS WILL
REMAIN ELEVATED FOR MUCH OF SATURDAY. NORTHERLY WINDS 10-15 KT WILL
CONTINUE SUNDAY INTO MONDAY WITH 2-4 FT SEAS EXPECTED. WINDS BECOME
W-NW 10 KT OR LESS TUE WITH SEAS 2-4 FT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 2 PM EDT
FRIDAY FOR AMZ135.
SMALL CRAFT ADVISORY FROM 6 AM TO 2 PM EDT FRIDAY FOR AMZ130.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 2 PM EDT
SATURDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EDT
SATURDAY FOR AMZ150-156-158.
&&
SYNOPSIS...CGG
NEAR TERM...CGG
SHORT TERM...CGG
LONG TERM...JAC
AVIATION...CGG/JAC
MARINE...CGG/JACHazardous weather outlook, May 15, 4:25 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 425 AM EDT THU MAY 15 2014 NCZ029-044>047-079>081-090>095-098-103-104-160830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 425 AM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF A SLOW MOVING COLD FRONT THIS AFTERNOON AND EVENING. HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY THUNDERSTORMS. ONE TO TWO INCHES OF RAIN WITH SOME LOCALLY HIGHER AMOUNTS COULD PRODUCE MINOR FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE FRIDAY AHEAD OF A SLOW MOVING COLD FRONT. HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY THUNDERSTORMS. ONE TO TWO INCHES OF RAIN WITH SOME LOCALLY HIGHER AMOUNTS COULD PRODUCE MINOR FLOODING OF POOR DRAINAGE AREAS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:22 PM EDT | Special Weather Statement | MHX | Duplin | 53 min |
| May 15, 6:58 PM EDT | Special Weather Statement | MHX | Greene | 47 min |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.